Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 1, 2001, 12:01 PM EDT for Wake County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 12:01 PM EDT (16:01 UTC)
- Expired
- Apr 1, 2001, 1:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wake County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 12:45 PM EDT | Hail 0.75 | Cary, NC | |
| Apr 1, 12:58 PM EDT | Hail 0.75 | Cary, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 011602 SVRRDU NCC183-011700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1201 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAKE COUNTY IN NORTH CAROLINA * UNTIL 100 PM EDT * AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CARY...OR ABOUT 10 MILES EAST OF PITTSBORO...MOVING EAST-NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... APEX...CARY AND MORRISVILLE AT 1235 PM EDT RDU INTERNATIONAL AIRPORT AT 1245 PM EDT RALEIGH...GARNER AT 100 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER -TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. BLAES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:15 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 1, 11:15 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1115 AM EDT SUN APR 01 2001 WATCH BOX FOR SOUTH AREA HAS BEEN ISSUED AND WILL UPDATE ZONES FOR THIS. .RAH...SEVERE THUNDERSTORM WATCH SOUTH OF US HIGHWAY 64 TIL 6 PM... RLH
In the hours before
Special weather statement, Apr 1, 10:00 AM EDT, 2 hours 1 minute before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-012200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT SUN APR 1 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA BETWEEN NOON AND 6 PM. SPOTTERS ARE REQUESTED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. .HAZARDOUS WEATHER DETAILS... ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA THIS MORNING. A LINE OF WIDESPREAD THUNDERSTORMS DEVELOPING ACROSS THE FOOTHILLS THIS MORNING WILL MOVE EAST REACHING CENTRAL NORTH CAROLINA BETWEEN NOON AND 600 PM. A WEST TO EAST BOUNDARY BETWEEN WARM AND UNSTABLE AIR TO THE SOUTH AND COOLER MORE STABLE AIR TO THE NORTH SOUTH WILL GRADUALLY MOVE NORTH DURING THE AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRAIGHT LINE DAMAGING WINDS AND SOME LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER LIES IN THE WARMER AND MORE UNSTABLE AIR ACROSS THE SOUTHERN PIEDMONT...THE SANDHILLS AS WELL AS THE CENTRAL AND SOUTHERN COASTAL PLAIN DURING THE MID AND LATE AFTERNOON HOURS. LO|CATIONS NEAR AND SOUTH OF FAYETTEVILLE AND GOLDSBORO ARE AT THE GREATEST RISK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:30 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 45 min |
| Apr 1, 12:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 47 min |
| Apr 1, 12:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 26 min |
| Apr 1, 12:22 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 38 min |
| Apr 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 66 min |
| Apr 1, 12:48 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 57 min |
| Apr 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 53 min |
| Apr 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 53 min |
| Apr 1, 12:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Apr 1, 1:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 56 min |
| Apr 1, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 80 min |
| Apr 1, 1:37 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 53 min |
| Apr 1, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 48 min |
| Apr 1, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 53 min |
| Apr 1, 2:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson | 68 min |
| Apr 1, 2:53 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.